Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 314, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 22, 2011, 4:29 PM CDT for Smith County, Wilson County, Tennessee. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2011, 4:29 PM CDT (21:29 UTC)
- Expired
- Jun 22, 2011, 5:05 PM CDT
- In force
- 36 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Smith County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 52 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.5 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 475 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 525 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 166 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
432
WUUS54 KOHX 222129
SVROHX
TNC159-189-222215-
/O.NEW.KOHX.SV.W.0314.110622T2129Z-110622T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
429 PM CDT WED JUN 22 2011
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN SMITH COUNTY IN MIDDLE TENNESSEE...
SOUTHEASTERN WILSON COUNTY IN MIDDLE TENNESSEE...
* UNTIL 515 PM CDT
* AT 426 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THE STORM WAS JUST SOUTHWEST OF WATERTOWN...
MOVING NORTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
WATERTOWN...
GORDONSVILLE...
CARTHAGE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.
&&
LAT...LON 3616 8582 3612 8593 3612 8595 3610 8600
3610 8605 3607 8605 3599 8625 3611 8632
3628 8590
TIME...MOT...LOC 2129Z 242DEG 29KT 3608 8620
$$
FORECASTER:
192 follow-up statements
090
WWUS54 KOHX 222151
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
451 PM CDT WED JUN 22 2011
TNC189-222201-
/O.CAN.KOHX.SV.W.0314.000000T0000Z-110622T2215Z/
WILSON TN-
451 PM CDT WED JUN 22 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WILSON COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3612 8600 3621 8605 3628 8590 3616 8582
3612 8593 3612 8595 3611 8598
TIME...MOT...LOC 2151Z 242DEG 29KT 3617 8595
$$
TNC159-222215-
/O.CON.KOHX.SV.W.0314.000000T0000Z-110622T2215Z/
SMITH TN-
451 PM CDT WED JUN 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN SMITH
COUNTY UNTIL 515 PM CDT...
AT 449 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR GORDONSVILLE...OR 6 MILES SOUTH
OF CARTHAGE...MOVING NORTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
CARTHAGE...GORDONSVILLE AND SOUTH CARTHAGE.
LAT...LON 3612 8600 3621 8605 3628 8590 3616 8582
3612 8593 3612 8595 3611 8598
TIME...MOT...LOC 2151Z 242DEG 29KT 3617 8595
$$
13470
WWUS54 KOHX 222205
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
505 PM CDT WED JUN 22 2011
TNC159-222215-
/O.CAN.KOHX.SV.W.0314.000000T0000Z-110622T2215Z/
SMITH TN-
505 PM CDT WED JUN 22 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN SMITH COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.
LAT...LON 3612 8600 3621 8605 3628 8590 3616 8582
3612 8593 3612 8595 3611 8598
TIME...MOT...LOC 2205Z 242DEG 29KT 3622 8583
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:02 PM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, Jun 22, 3:02 PM CDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 302 PM CDT WED JUN 22 2011 .DISCUSSION... VORT CENTER NOW GENERATING PVA OVER SW TN WHERE WE SEE A DEVELOPING AREA OF SHOWERS AND THUNDERSTORMS. MEANWHILE...SHOWERS AND TSTMS CONTINUE ALONG THE CUMBERLAND PLATEAU WHERE THE FAVORABLE MOISTURE AXIS EXTENDS FROM CENTRAL AL NORTH NORTHEASTWARD. TONIGHT...MOISTURE LEVELS WILL REMAIN HIGHEST FROM EAST TO WEST. SO WITH THE CURRENT MOISTURE AXIS IN PLACE...ALONG WITH ADDITIONAL PVA EXPECTED...50 POPS WILL BE INCLUDED ACROSS THE PLATEAU. ELSEWHERE...40 POPS FOR TONIGHT. OTW...BROAD UPPER TROUGH WILL BE IN PLACE WITH THE AXIS MOVING EAST OF THE MID STATE BY THU EVENING. WEAK DISTURBANCES WILL CONTINUE WITHIN THE FLOW THROUGH THU EVENING SO THAT LOW POPS WILL NEED TO BE INCLUDED. WOULD CONSIDER LEAVING POPS OUT GIVEN THE VERY DRY GFS SCENARIO...BUT THE NAM SOLUTION DIFFERS. FOR THE NEAR TERM TEMPS...MET AND GFS NUMBERS DEVIATE BY A CUMULATIVE 19 DEG F OVER THE NEXT 5 PERIODS. I WILL LEAN TOWARD A BLEND AND THEREBY UNDERCUT MAX TEMPS AND GO ABOVE MINS. IN THE EXT FCST...NW FLOW WITH POTENTIAL MCS DEVELOPMENT WILL RESIDE THROUGH SUNDAY...20-30 POPS FOR NOW. THEN...UPPER HIGH OVER TX WILL AMPLIFY ITS EASTWARD RIDGE DEVELOPMENT AND POPS WILL BE REMOVED. EXT TEMPS WILL QUICKLY WARM TO ABOVE NORMAL LEVELS AS 850 MB TEMPS SOAR TO THE 20-23C RANGE. MEX NUMBERS LOOK REASONABLE. .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 69 89 67 85 / 40 20 30 20 CLARKSVILLE 68 88 64 84 / 40 20 20 20 CROSSVILLE 65 82 63 80 / 50 30 30 20 COLUMBIA 70 89 69 87 / 40 30 30 20 LAWRENCEBURG 70 88 70 87 / 40 30 30 20 WAVERLY 69 89 66 86 / 40 20 20 20 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 21
Hazardous weather outlook, Jun 22, 5:30 AM CDT, 10 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT WED JUN 22 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-231100- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 530 AM CDT WED JUN 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... A MOIST AND UNSTABLE AIR MASS WILL CONTINUE ACROSS THE MID STATE TODAY AND TONIGHT. AS A RESULT...ISOLATED SEVERE THUNDERSTORMS MAY OCCUR...BUT MAINLY DURING THE AFTERNOON AND POSSIBLY INTO EARLY THIS EVENING. THE PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THE MOIST AND UNSTABLE AIR MASS WILL REMAIN OVER THE AREA THROUGH FRIDAY...AND POSSIBLY THROUGH THE WEEKEND AS WELL. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE. ONCE AGAIN...THE PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .SPOTTER CALL TO ACTION STATEMENT... EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER CONDITIONS AND BE PREPARED TO CALL IF ANYTHING REACHES REPORTING CRITERIA. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN STEIGERWALDT
In the hours before
Special weather statement, Jun 22, 2:22 PM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 222 PM CDT WED JUN 22 2011 TNZ056>058-093-094-221945- HICKMAN-LAWRENCE-LEWIS-PERRY-WAYNE- 222 PM CDT WED JUN 22 2011 ...SIGNIFICANT WEATHER ADVISORY FOR HICKMAN...LAWRENCE...LEWIS... PERRY AND WAYNE COUNTIES... AT 220 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORMS OVER HICKMAN...PERRY AND WAYNE COUNTIES ...MOVING NORTHEAST AT 40 MPH. HALF INCH SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. JLM
Special weather statement, Jun 22, 2:49 PM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 249 PM CDT WED JUN 22 2011 TNZ057>061-094-095-222015- GILES-HICKMAN-LAWRENCE-LEWIS-MARSHALL-MAURY-WILLIAMSON- 249 PM CDT WED JUN 22 2011 ...SIGNIFICANT WEATHER ADVISORY FOR GILES...HICKMAN...LAWRENCE... LEWIS...MARSHALL...MAURY AND WILLIAMSON COUNTIES... AT 243 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORMS OVER HICKMAN...LEWIS AND WAYNE COUNTIES ...MOVING NORTHEAST AT 35 MPH. HALF INCH SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. JLM
Special weather statement, Jun 22, 3:22 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 322 PM CDT WED JUN 22 2011 TNZ027-028-059>062-075-095-222115- BEDFORD-DAVIDSON-GILES-MARSHALL-MAURY-RUTHERFORD-WILLIAMSON-WILSON- 322 PM CDT WED JUN 22 2011 ...SIGNIFICANT WEATHER ADVISORY FOR BEDFORD...DAVIDSON...GILES... MARSHALL...MAURY...RUTHERFORD...WILLIAMSON AND WILSON COUNTIES... AT 316 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS OVER WILLIAMSON...MAURY AND LAWRENCE COUNTIES ...MOVING EAST AT 35 MPH. HALF INCH SIZE HAIL...WINDS 30 TO 40 MPH AND LOCALLY HEAVY RAINFALL ARE EXPECTED WITH THIS STORM. JLM
Special weather statement, Jun 22, 4:23 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 423 PM CDT WED JUN 22 2011 TNZ028-030-062>064-222200- CANNON-DEKALB-RUTHERFORD-SMITH-WILSON- 423 PM CDT WED JUN 22 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CANNON...DEKALB...RUTHERFORD... SMITH AND WILSON COUNTIES... AT 416 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF BELINDA CITY TO MURFREESBORO. THE STORMS WERE MOVING NORTHEAST AT 30 MPH. WIND GUSTS OF 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS. 19
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 6:04 PM CDT | Severe Thunderstorm Warning | OHX | Fentress | 26 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.